Flood, Hampshire
- When
- May 13, 3:30 AM EST to 7:00 AM EST
- Where
- Hampshire County, Northampton
- Property damage
- $5,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
Mill River
Heavy rainfall, most of it falling over a 100 hour period, caused widespread flooding across much of eastern Massachusetts of small streams and main stem rivers. Major flooding of a number of small streams and main stem rivers occurred in Essex County of Massachusetts.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Heavy rainfall, most of it falling over a 100 hour period, caused widespread flooding across much of eastern Massachusetts of small streams and main stem rivers. Major flooding of a number of small streams and main stem rivers occurred in Essex County of Massachusetts. The Governor of Massachusetts declared a State of Emergency for a time during this event, and the President declared major disaster status for those affected in Essex, Middlesex, and Suffolk Counties in Massachusetts. At some locations, this was the worst flooding recorded since the 1938 Hurricane and the great rain/snowmelt floods in March 1936.The focus of heavy rain shifted to eastern Massachusetts late Friday night through Monday morning with Essex and eastern Middlesex Counties impacted the greatest. Storm rainfall totaled 8 to 12 inches across the area with a few locations in Essex County even exceeding 12 inches.The event prompted the evacuation of several thousand people in northeast Massachusetts and numerous road closures, including U.S. Route 1, a major artery for Boston-bound commuters. A number of schools were closed for several days due to the flooding. About a half dozen dams, including ones along the Spicket River in Methuen, Mystic River in Arlington, and the Pow Wow River in Amesbury, raised the concerns of local officials and were monitored closely. Concerns with these dams did trigger precautionary evacuations. A small dam did fail in Rowley with limited impact (partial road washouts). At least two communities have had issues with sewage running directly off into near by rivers due to washed out culverts and roads. A major sewage release into the Merrimack River impacted shellfish beds along the northeast Massachusetts coast.Record flows were recorded along some streams, including the Spicket, Ipswich and Parker Rivers in Essex County Massachusetts. Other crests were the highest since the 1938 Hurricane or 1936 floods. For those main stem rivers in northeast Massachusetts with long periods of record, this event featured the highest crests since the 1938 Hurricane and 1936 heavy rain/snowmelt floods. The Merrimack River at Haverhill reached the third highest crest on record. The Merrimack River at Lowell reached its fourth highest crest on record (a record long enough to include a historical April event in 1852). As an interesting footnote to this event, this episode now stands as the most significant flood event on the main stem Merrimack River since the advent of Flood Control in the basin.Two fatalities (adult males) were attributed to flooding from the storm. Both occurred in Topsfield in the vicinity of the Ipswich River. Both fatalities appeared to be weather-related. One of the fatalities was reported to have occurred after a person drove around barricades in the road, and one occurred after a person was swept into the river.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at May 12, 7:01 PM EST, 8 hours 29 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 801 PM EDT FRI MAY 12 2006 .SHORT TERM /REST OF TONIGHT/... FORECASTS ARE GENERALLY IN GOOD SHAPE...BUT WE WILL SEND UPDATES LATER THIS EVENING TO FRESHEN UP OVERNIGHT WORDING. WE MAY ALSO REMOVE THUNDER SEEING THAT CHANCES SEEM REMOTE. MAX RAINFALL TOTAL SO FAR IS 6.00 INCHES IN BRISTOL CT. 18Z NAM HAS A VERY GOOD HANDLE ON LOCATION OF MAIN BAND OF RAIN NOW EDGING SLOWLY INTO SW NH...CENTRAL MA...RI AND SE MA THIS EVENING. ALTHOUGH RAINFALL INTENSITIES HAVE DROPPED OFF A BIT FOR THE TIME BEING...WE STILL HAVE A DEEP MOISTURE CONNECTION IN PLACE AT 850 MB WITH ORIGINS NEAR BAHAMAS...AS WELL AS PERSISTENT E FLOW AT LOWEST LEVELS. CROSS SECTIONS OVER EASTERN MA SHOW A PRONOUNCED LAYER OF DRIER AIR AT MID LEVELS WHICH HAS BEEN SATURATING SLOWLY SINCE LATE AFTERNOON. AS A RESULT...WE FEEL NAM IS CORRECT IN SHOWING BAND OF RAIN EDGING FARTHER INTO MERRIMACK VALLEY...RI AND EASTERN MA OVERNIGHT. RAINFALL RATES SHOULD BEGIN TO INCREASE AGAIN BY AROUND MIDNIGHT...AND THIS IS ALREADY BEING SEEN IN HIGHER REFLECTIVITIES LIFTING N THROUGH RI. OUR NEXT AREA OF CONCERN THROUGH MIDNIGHT WILL BE CENTRAL MA AND RI...THEN EASTERN MA AND ADJACENT SW NH AFTER THAT. AS NOTED IN EARLIER DISCUSSION...HEAVIEST RAIN SAT SHOULD BE CENTERED IN MERRIMACK VALLEY WHERE BETTER FORCING FROM LOW LEVEL JET IS EXPECTED. THIS IS ALSO AN AREA WHICH HAS RECEIVED HEAVIER RAINFALL IN RECENT DAYS /ESPECIALLY ESSEX COUNTY MA/. && .AVIATION... COORDINATED KBOS TAF WITH CWSU ZBW. 00Z TAFS CONTINUE TREND OF WIDESPREAD IFR/LIFR CONDITIONS THROUGH SAT...THOUGH WE EXPECT IMPROVEMENT TO MVFR AT CT VALLEY TERMINALS SAT AFTERNOON. && .HYDROLOGY... FLOOD WATCHES REMAIN POSTED. WE ALLOWED FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN W HAMPDEN AND HARTFORD COUNTIES TO EXPIRE AT 745 PM...NOW THAT HEAVIEST RAINFALL HAS SHIFTED E. WE ARE COORDINATING WITH NERFC ON MAINSTEM RIVER FLOOD POTENTIAL. FLOOD WARNINGS ARE ALREADY IN EFFECT FOR FARMINGTON RIVER AT UNIONVILLE AND SIMSBURY CT FOR MINOR FLOODING. LATEST FORECASTS ALSO SHOW POTENTIAL FOR MINOR FLOODING ALONG LOWER REACHES OF CT RIVER AS WELL AS THROUGHOUT MERRIMACK BASIN. TOTAL RAINFALL OF 2 TO 4 INCHES STILL EXPECTED WITH POINT TOTALS OF 6 OR EVEN 7 INCHES BY SUN. FOCUS IS NOW SHIFTING TO MERRIMACK VALLEY FOR THESE HIGHER RAINFALL TOTALS. && .PREVIOUS DISCUSSION... /ISSUED 400 PM EDT FRI MAY 12 2006/ ..HEAVY RAIN AND THE POTENTIAL FOR FLOODING WILL CONTINUE THROUGH MONDAY NIGHT... SYNOPSIS... WE ARE VERY CONFIDENT THAT ROUNDS OF HEAVY RAIN WILL CONTINUE TO AFFECT SOUTHERN NEW ENGLAND THROUGH MONDAY NIGHT. HOWEVER...THE UNCERTAINTY WILL CONTINUE TO REVOLVE AROUND TIMING AND THE EXACT PLACEMENT OF THE HEAVY RAIN ESPECIALLY AS WE MOVE BEYOND 24 HOURS. CURRENTLY WE FEEL THAT WHEN ALL IS SET IT DOWN THE HARDEST HIT AREAS MAY TURN OUT TO BE ACROSS SOUTHERN NEW HAMPSHIRE AND NORTHEAST MASSACHUSETTS. HOWEVER...HEAVY RAIN AND THE POTENTIAL FOR FLOODING WILL AFFECT BASICALLY THE ENTIRE REGION SO THE FLOOD WATCH HAS BEEN EXPANDED TO COVER ALL AREAS EXCEPT FOR THE CAPE AND ISLANDS. SHORT TERM /TONIGHT THROUGH SATURDAY/... FIRST PART OF SIGNIFICANT AND PROLONGED HYDRO EVENT OCCURS THROUGH THIS PERIOD. BLOCKY WEATHER PATTERN RESULTS IN PERSIST TONGUE OF HIGH PWAT INTO OUR FORECAST AREA AND SERIES OF LOW LEVEL JETS. INITIAL FOCUS IS WHERE HEAVY RAFL NOW OCCURRING ACROSS CT VALLEY REGION AND EAST SLOPES OF BERKSHIRES. PWAT OF NEAR 1.5 INCHES LINES UP WITH LLJ OF 40+ KT. NAM SEEMS TO BE HANDLING PCPN AXIS A LITTLE BETTER THAN GFS SO FAR. GFS SEEMS TO BE A LITTLE TOO FAST IN MOVING ENTIRE AXIS EAST. NAM GRADUALLY MOVES AXIS FURTHER EAST AND WITH GREATER FOCUS ON CENTRAL MA/SW NH...AND GRADUALLY WEAKENS STRENTH. HOWEVER...A SECOND STRONG LLJ SETS UP SW GULF OF MAINE TO NE MA ALONG WITH THE PWAT AXIS. THUS...ANTICIPATE THE HEAVY RAFL TO BECOME MORE FOCUS IN NE MA...MONADNOCKS AND POSSIBLY ORH HILLS ON SAT...CONTINUING INTO SAT NIGHT. ANTICIPATE WESTERN ZONES TO RECEIVE WIDESPREAD 2 TO 4 INCHES BY SAT MORNING WITH SPOT AMOUNTS...ESPECIALLY E SLOPES OF BERKSHIRES...REACHING 5 OR 6 INCHES. SIMILAR OR STILL HIGHER AMOUNTS ARE LIKELY IN E MA AND SW NH...ESPECIALLY NE MA AND MONADNOCKS FOR SAT INTO SAT NIGHT. WINDS EXPECTED TO REACH MARGINAL SMALL CRAFT OVER MOST OF THE WATERS BUT TOO MUCH OF AN INVERSION FOR EITHER GALE OVER THE WATERS OR ANY CONCERNS FOR WIND ADVSY CRITERIA AT THIS TIME OVER LAND. LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... SATURDAY NIGHT AND SUNDAY: IT APPEARS THAT THE AXIS OF THE HEAVIEST RAIN WILL SHIFT TO THE COASTAL PLAIN SATURDAY NIGHT AND SUNDAY. NORTHEAST MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE LOOK TO BE IN THE PRIME AREA FOR THIS ROUND OF HEAVY RAIN. HOWEVER...ALL OF THE COAST WILL BE AT RISK FOR HEAVY RAIN. IN ADDITION...TOTAL TOTALS ACROSS THIS REGION WILL BE IN THE UPPER 40S AND LOWER 50S SO WILL INCLUDE A SLIGHT CHANCE OF THUNDER IN OUR GRAPHICAL FORECAST PRODUCT. ACROSS THE INTERIOR...WE STILL EXPECT AREAS OF LIGHT RAIN AND DRIZZLE SATURDAY NIGHT AND SUNDAY BUT THE FOCUS OVER THIS PERIOD OF TIME WILL BE ALONG THE COAST. SUNDAY NIGHT THROUGH MONDAY MORNING: THE MODELS HINT THAT THERE MIGHT BE A LULL IN THE ACTION OVER THIS TIME FRAME. AGAIN...TIMING IS TRICKY THIS FAR OUT BUT WE THINK THAT LIGHT AND DRIZZLE WILL BE THE PREDOMINANT FORM OF THE PRECIPITATION OVER THIS TIME. MONDAY AFTERNOON AND MONDAY NIGHT: ANOTHER BAND OF HEAVY RAIN LOOKS TO MOVE ACROSS OUR REGION. THE NAM IS SOMEWHAT SLOWER THAN THE GFS MODEL...BUT THEY BOTH SHOW ANOTHER ROUND OF HEAVY RAIN. THIS WILL AGGRAVATE THE FLOODING PROBLEMS THAT OCCUR THIS WEEKEND. TUESDAY THROUGH FRIDAY: THE CUTOFF UPPER LEVEL LOW WILL FINALLY START TO LIFT TO THE NORTHEAST. THIS WILL ALLOW FOR OUR SURFACE WINDS TO EVENTUALLY TURN MORE SOUTH OR SOUTHWESTERLY SO WE SHOULD SEE HIGH TEMPERATURES RECOVER INTO THE UPPER 60S AND LOWER 70S ACROSS THE INTERIOR WHICH IS WARMER THAN THE MEX GUIDANCE. SEA BREEZES WILL MAKE THE IMMEDIATE COAST COOLER AT TIMES. AS FOR PRECIPITATION CHANCES...MOST OF TIME IT WILL BE RAIN FREE. HOWEVER...WILL BE INCLUDING LOW CHANCE POPS FOR A GOOD CHUNK OF THIS TIME. FAIRLY COOL 700 MB TEMPERATURES AND LOW LEVEL MOISTURE MAY ALLOW FOR MAINLY DIURNALLY SHOWERS. THERE MAY BE SOME CONVECTION OVER THIS TIME...BUT TIMING IS UNCERTAIN SO WILL NOT INSERT AT THIS TIME. AVIATION... HAVE A SLICE OF VFR CONDITIONS S AND SE OF PYM...AND MOSTLY IFR ELSEWHERE WITH MANY AREAS OF LIFR. THE VFR SLICE OVER SE MA EXPECTED TO FILL IN THIS EVENING WHEN GENERAL IFR CONDITIONS EXPECTED OVER AREA. VSBY AT BOS AND A FEW OTHER SITES MAY IMPROVE SLIGHTLY ONCE THE RAIN FINALLY MOVES IN...BUT ELY WINDS WILL INHIBIT IMPROVEMENT OVER E COASTAL LOCATIONS AND E UPSLOPE LOCATIONS. SEE GENERAL IFR CONDITIONS WITH AREAS OF LIFR PERSISTING INTO/THRU SAT. MARINE... IN THE SHORTER TERM...WILL SEE SEAS BUILD AS PERSISTENT EASTERLY FETCH TAKES ITS TOLL. EXPECTING 10 TO 15 FT SEAS IN OUTER COASTAL WATERS FROM MERR RIVER TO PVC TO ACK BY SAT MORNING. MARGINAL SMALL CRAFT ADVSY WINDS EXPECTED MOST WATERS...BUT HAVE CAPPED GUSTS AT 30 KT DUE TO EXPECTED LOW LEVEL INVERSION. IN THE LONGER TERM...PERSISTENT EASTERLY WIND FLOW AND LONG FETCH WILL ALLOW FOR SEAS AT OR ABOVE 10 FEET ACROSS OUT WATERS EAST OF MASSACHUSETTS TO CONTINUE THROUGH MONDAY. THIS MAY RESULT IN SOME BEACH EROSION AND PERHAPS SOME MINOR SPLASH OVER AT THE VERY EARLY MORNING HIGH TIDE CYCLES SUNDAY AND MONDAY. IN ADDITION...FOG WILL RESULT IN POOR VISIBILITY FOR MARINERS THROUGH MONDAY NIGHT. SEAS SHOULD GRADUALLY COME DOWN TUESDAY AND WEDNESDAY...ALTHOUGH THEY MAY REMAIN ABOVE SCA THRESHOLDS IN OUR SOUTHERN WATERS AS WINDS TURN AROUND TO THE SOUTH. HYDROLOGY... THE FLOOD WATCH WILL BE EXPANDED TO COVER ALL AREAS EXCEPT FOR THE CAPE AND ISLANDS. THIS WATCH IS FOR BOTH URBAN...AS WELL AS SMALL STREAM AND URBAN FLOODING. WE ARE GENERALLY EXPECTING A WIDESPREAD 2 TO 4 INCHES OF RAIN ARE ACROSS OUR COUNTY WARNING THROUGH SUNDAY. LOCALLY HIGHER AMOUNTS BETWEEN 5 AND 7 INCHES ARE ALSO EXPECTED. THE MOST LIKELY REGION FOR THESE AMOUNTS ARE ALONG THE EAST SLOPES OF THE BERKSHIRES...SOUTHERN NEW HAMPSHIRE AND NORTHEAST MASSACHUSETTS. RADAR PRECIPITATION ESTIMATION... THE TAUNTON WSR-88D IS DOING AN EXCELLENT JOB IN ITS RAINFALL ESTIMATION SO FAR. THE AMOUNTS ARE MATCHING UP PRETTY WELL WITH WHAT SURFACE OBSERVATIONS AND SPOTTER REPORTS ARE CURRENTLY SHOWING. AMTS FOR THIS EVENT LISTED SO FAR. FIRST FOR TODAY BERLIN CT 3.58 SOUTHINGTON CT 3.38 NEWINGTON CT 2.12 W HARTFORD CT 2.11 TOLLAND CT 2.02 WHETHERSFIELD CT 2.00 WILLIAMSBURG MA 2.00 BURLINGTON CT 3.52 BURLINGTON CT INCLUDES FLOODED ROAD AND UNCONFIRMED POLICE REPS OF SMALL STREAM FLOODING. SECOND EVENTUALLY FOR THIS WEEKEND ANTECEDENT CONDITIONS IN ESSEX COUNTY OF FAR NORTHEAST MASS TOTAL MONTH OF MAY AMTS THRU 5/11 ROCKPORT 5.33 GLOUCESTER 5.40 BEVERLY 4.40 LAWRENCE 3.40 && .BOX WATCHES/WARNINGS/ADVISORIES... CT...FLOOD WATCH FOR CTZ002>004 UNTIL 6 AM SUNDAY. MA...FLOOD WATCH FOR MAZ002>021-026 UNTIL 6 AM SUNDAY. NH...FLOOD WATCH FOR NHZ011-012-015 UNTIL 6 AM SUNDAY. RI...FLOOD WATCH FOR RIZ001>007 UNTIL 6 AM SUNDAY. MARINE...SMALL CRAFT ADVISORY FOR ANZ231 UNTIL 6 AM SUNDAY. ...SMALL CRAFT ADVISORY FOR ANZ232>235-237 UNTIL 6 AM SUNDAY. ...SMALL CRAFT ADVISORY FOR ANZ250-254-255 UNTIL 6 PM SUNDAY. && SHORT TERM...JWD/AED
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 450 PM EDT FRI MAY 12 2006 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-131100- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 450 PM EDT FRI MAY 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS...NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS... SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT A FLOOD WATCH HAS NOW BEEN EXTENDED TO COVER ENTIRE REGION EXCEPT FOR THE CAPE AND ISLANDS. THE FLOOD WATCH IS IN EFFECT THROUGH SATURDAY NIGHT ALTHOUGH IT MAY NEED TO BE EXTENDED FOR SOME OF THE REGION. THE POTENTIAL FOR URBAN...SMALL STREAM AND RIVER FLOODING EXISTS. THE FLOODING MAY BECOME SERIOUS THIS WEEKEND AND INTO EARLY NEXT WEEK ACROSS NORTHEAST MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. THEREFORE...PLEASE KEEP UP TO DATE WITH THE LATEST FORECASTS AND POSSIBLE WARNINGS. REFER TO THE LATEST FLOOD WATCH STATEMENT /BOSFFABOX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY IT APPEARS THE THREAT FOR THE HEAVY RAIN WILL SHIFT TO SOUTHERN NEW HAMPSHIRE AND EASTERN MASSACHUSETTS SATURDAY INTO THE FIRST PART OF SUNDAY. THE PRECIPITATION SHOULD DIMINISH ACROSS WESTERN MASSACHUSETTS AND CONNECTICUT TO LIGHT RAIN AND DRIZZLE. THROUGH SUNDAY...WE ARE CONFIDENT THAT RAINFALL AMOUNTS SHOULD AVERAGE BETWEEN 2 AND 4 INCHES WILL LOCALLY HIGHER AMOUNTS BETWEEN 5 AND 7 INCHES POSSIBLE. THE BEST CHANCE FOR THESE HIGHER AMOUNTS WILL BE ACROSS THE EAST SLOPES OF THE BERKSHIRES...SOUTHERN NEW HAMPSHIRE AND NORTHEAST MASSACHUSETTS. THE POTENTIAL FOR FLOODING WILL CONTINUE THROUGH THE WEEKEND. THE ENTIRE REGION SHOULD SEE THE PRECIPITATION DIMINISH TO LIGHT RAIN AND OR DRIZZLE LATER SUNDAY INTO MONDAY MORNING. HOWEVER... ANOTHER ROUND OF HEAVY RAIN MAY IS EXPECTED MOVE INTO THE REGION FROM WEST TO EAST MONDAY AFTERNOON AND NIGHT. IF THIS SECOND BATCH OF RAIN MATERIALIZES LIKE WE EXPECT THE POTENTIAL FOR MORE FLOODING EXISTS AND IT COULD BE SIGNIFICANT. IN ADDITION...A PERSISTENT EASTERLY FLOW WILL RESULT IN SEAS BUILDING TO 10 TO 15 FEET OVER THE OUTER WATERS OFF THE MASSACHUSETTS EAST COAST TONIGHT AND SATURDAY...WITH HIGH SEAS LIKELY PERSISTING THROUGH AT LEAST SUNDAY. THE LONG DURATION OF HIGH SEAS AND EASTERLY WINDS MAY RESULT IN SOME BEACH EROSION THIS WEEKEND. EAST FACING BEACHES MAY ALSO SEE SOME MINOR SPLASHOVER AT THE HIGH TIDE CYCLES VERY EARLY SUNDAY MORNING AND AGAIN VERY EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION FOR RAINFALL AMOUNTS EXCEEDING 2 INCHES AND/OR ANY FLOODING REPORTS ARE REQUESTED THROUGH THE WEEKEND. THANKS IN ADVANCE TO ALL OUR SPOTTERS FOR YOUR HELP FRANK
The national radar mosaic for the moment the first event began.
7 flood. Local standard time, as filed.
Mill River
Old Swamp River
Paskamanset River
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flood, Essex | 2006-05-14 | 36 | Male | Vehicle/Towed Trailer | Direct |
| Flood, Essex | 2006-05-14 | 52 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2006Every state in 2006This day in weather historyWarnings in Massachusetts, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513525, 5513521, 5513522, 5513527, 5513523, 5513526, 5513524.